Thunderstorm Wind, St. Johns
- When
- July 3, 3:30 PM EST
- Where
- St. Johns County, Fruit Cove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.100, -81.633
Numerous powerlines down
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous powerlines down
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 1:31 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 231 PM EDT SAT JUL 3 2004 .CURRENTLY...SURFACE RIDGE CONTINUES OVER SOUTH FLORIDA WITH SURFACE TROF ALONG THE MIDDLE ATLANTIC STATES. THIS WAS PROVIDING A WESTERLY FLOW OVER THE REGION. ALOFT...UPPER RIDGE NOSING NORTH ALONG THE FLORIDA PENINSULA WITH SEVERAL UPPER LEVEL DISTURBANCES EXTENDING FROM GEORGIA SOUTHWEST INTO THE NORTH CENTRAL GULF. THESE DISTURBANCES ARE DOWNSTREAM FROM MEAN TROF OVER THE CENTRAL UNITED STATES. TWO DISTINCT AREAS OF CONVERGING FLOW IN THE LOWER LEVELS OF THE ATMOSPHERE ARE THE FOCUS OF SHOWER/THUNDERSTORM ACTIVITY...ONE EXTENDING FROM SOUTHEAST GEORGIA ACROSS THE FLORIDA PANHANDLE (ASSOCIATED WITH MID-LEVEL DISTURBANCE)...WITH ANOTHER EXTENDING FROM WEST CENTRAL FLORIDA INTO THE EASTERN GULF. && .SHORT TERM...ANOTHER ACTIVE AFTERNOON IN STORE...WITH LATEST SATELLITE DERIVED SOUNDINGS SHOWING CAPES AOA 2000 J/KG...HIGHEST ACROSS NORTHEAST FLORIDA. FOCUS AREA FOR STRONG/SEVERE STORMS WILL CONTINUE ACROSS NORTH FLORIDA THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING AS WEAK NVA AHEAD OF APPROACHING SHORTWAVE ACTIVITY HAS ENABLED TEMPS TO CLIMB TO NEAR 90. A MORE STABLE AIRMASS NOTED ACROSS SOUTHEAST GEORGIA WITH TEMPS MAINLY IN THE MID 80S...EXCEPT NEAR 90 NEAR THE COAST. WEST COAST SEA-BREEZE WILL CONTINUE TO DRIVE EAST...WITH EAST COAST SEABREEZE LIKELY HOLDING EAST OF I-95. WILL MENTION SCATTERED EVENING STORMS FOR ALL OF NORTHEAST FLORIDA (WITH GREATEST COVERAGE EAST OF U.S. HIGHWAY 301) AND COASTAL SECTIONS OF SOUTHEAST GEORGIA...WITH ISOLATED POPS FOR INTERIOR SOUTHEAST GEORGIA. THE COMBINATION OF ELEVATED MOISTURE NEAR THE SURFACE... LIGHT BOUNDARY LAYER WINDS AND DECREASING CLOUDINESS WILL PROMOTE FOG DEVELOPMENT AFTER MIDNIGHT. AS ADVERTISED...SUNDAY WILL TRANSITION TO NEAR CLIMO POPS AS MODELS SUGGEST DRIER AIR ADVECTING INTO THE REGION IN RESPONSE TO DEEP LAYER RIDGING BUILDING IN FROM THE NORTH...WITH UPPER TROF SHIFTING TO THE OHIO VALLEY REGION. FOCUS AREA WILL CONTINUE ACROSS THE WESTERN ZONES DURING THE LATE MORNING/EARLY AFTERNOON TIME- FRAME...SHIFTING EAST TOWARDS THE LATER PART OF THE DAY. DUE TO LESS MOISTURE AND WEAKER DYNAMICS...WILL GO WITH ONLY CHANCE POPS. FAVORABLE CONDITIONS WILL AGAIN LEAD TO AREAS OF FOG DEVELOPMENT AFTER MIDNIGHT. SIMILAR CONDITIONS EXPECTED FOR MONDAY AND TUESDAY WITH TEMPS ABOVE CLIMO WITH CHANCE POPS. && .EXTENDED PERIOD (WED THRU SAT)...SUBTROPICAL RIDGE WILL HOLD OVER THE REGION...BRINGING VERY WARM AFTERNOON READINGS (LOWER TO MID 90S MOST LOCATIONS). A CHANCE OF AFTERNOON INTO EVENING THUNDERSTORMS EACH DAY...WITH COLLISION OVER THE INTERIOR DUE TO LIGHT STEERING FLOW. && .MARINE...HIGH PRESSURE RIDGE WILL HOLD SOUTH OF THE AREA... MAINTAINING SOUTHWEST TO WEST FLOW ACROSS THE LOCAL WATERS...EXCEPT AN ONSHORE FLOW NEAR THE COAST EACH AFTERNOON AS THE SEABREEZE DEVELOPS. NO HEADLINES...WITH STRONGEST WINDS NEAR 15 KNOTS AT NIGHT IN THE OFFSHORE COASTAL WATERS. SEAS WILL RANGE FROM 1 TO 3 FEET... HIGHEST OVER OFFSHORE WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 73 94 / 20 30 30 30 SSI 74 90 76 91 / 30 30 30 20 JAX 72 91 74 93 / 40 40 30 30 SGJ 73 90 75 89 / 40 50 30 20 GNV 71 91 72 93 / 40 50 30 40 OCF 71 91 72 92 / 40 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ZAPPE/DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1159 AM EDT SAT JUL 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1200 PM EDT SAT JUL 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL INITIATE ALONG THE WESTERN ZONES AND INCREASE IN COVERAGE THROUGH THE AFTERNOON AS THE WEST COAST SEABREEZE MOVES INLAND. THE SEABREEZES AND STORM OUTFLOWS WILL COLLIDE OVER INTERIOR ZONES LATE THIS AFTERNOON. STORMS WILL PERSIST THROUGH SUNSET BEFORE WEAKENING AS THEY MOVE EAST AROUND 10 TO 15 MPH. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...AS WELL AS FREQUENT LIGHTNING AND UP TO 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 129 PM EDT SAT JUL 3 2004 FLZ021-031815- SUWANNEE FL- 129 PM EDT SAT JUL 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 215 PM EDT... AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF LIVE OAK... MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK...MCALPIN...WELLBORN AND HOUSTON THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT SAT JUL 3 2004 FLZ036-037-031930- ALACHUA FL-PUTNAM FL- 245 PM EDT SAT JUL 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF GROVE PARK...OR ABOUT 8 MILES SOUTHWEST OF MELROSE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GROVE PARK...MELROSE...JOHNSON AND INTERLACHEN THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 259 PM EDT SAT JUL 3 2004 FLZ024-GAZ164-032000- CHARLTON GA-NASSAU FL- 259 PM EDT SAT JUL 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF ST. GEORGE...OR ABOUT 18 MILES SOUTHWEST OF HILLIARD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MONIAC THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 PM EDT SAT JUL 3 2004 FLZ025-033-031945- DUVAL FL-ST. JOHNS FL- 307 PM EDT SAT JUL 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 307 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF SWITZERLAND TO 6 MILES SOUTHEAST OF SWITZERLAND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF FRUIT COVE TO 7 MILES SOUTH OF FRUIT COVE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SWITZERLAND...MANDARIN...FRUIT COVE...SAWGRASS...PALM VALLEY...GUANA RIVER STATE PARK...DURBIN AND BAYARD THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 PM EDT SAT JUL 3 2004 FLZ037-040-032030- MARION FL-PUTNAM FL- 346 PM EDT SAT JUL 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF SALT SPRINGS...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SALT SPRINGS...GEORGETOWN AND LAKE COMO THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 352 PM EDT SAT JUL 3 2004 FLZ033-032045- ST. JOHNS FL- 352 PM EDT SAT JUL 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF ELKTON...OR ABOUT 7 MILES SOUTHWEST OF ST. AUGUSTINE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ELKTON...BAKERSVILLE...ST. AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE...VILANO BEACH AND ST. AUGUSTINE BEACH THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 43 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403647.